Back in AF 😔: I had CV a little over a week... - AF Association

AF Association

26,293 members31,656 posts

Back in AF 😔

Cher17 profile image
16 Replies

I had CV a little over a week ago and sadly last night my heart decided to be a total tosser and revert back to AF! So my question is do I contact my GP in the morning or my cardio nursing team? I was taken off digoxin after my CV should I start taking them again? I am new to this so not sure how it works just I little peed off at the moment ?

16 Replies
fibber-me profile image
fibber-me

Absolutely ZERO people on this forum will offer you any advice such as this. We share common and not-so-common experiences, but we don’t advise on things that you should know to contact your medical team for. Terribly sorry this AF has come back to you dear as it does so often in others. Digital hugs to you and please follow your medical team’s advice.

Ring your arrhythmia nurse first thing Monday and she will speak to the EP to get further advice for you

Cher17 profile image
Cher17

Thank you 😊

wilsond profile image
wilsond

Best wishes,hope you are able to talk to them early tomorrow.Blooming annoying isnt it to say the least? Sending support xx

jeanjeannie50 profile image
jeanjeannie50

Sorry to hear this, but you may find that you suddenly go back into sinus rhythm again, that's happened to me a few times. As suggested by others, ring your AF nurse in the morning for advice re medication.

Best wishes

Jean

bennie06 profile image
bennie06

I have gone through exactly the same experience. My first conversion lasted about 4 days. As suggested above contact your AF nurse in the morning. Be heartened that you were successfully converted which bodes well for the future. 25% of conversions fail during the first month with a high proportion of those failing during the first week. Good luck.

FlapJack profile image
FlapJack

Do as suggested by others but try not to be too despondent. The fact that you were converted back into sinus rhythm may mean that you could respond well to further treatment such as an ablation. When you speak to your nurse, if she doesn’t mention it, ask about try a rhythm drug to help get you back into rhythm and possibly stay there whilst other treatments are considered.

Cher17 profile image
Cher17 in reply to FlapJack

What are rhythm drugs? I am currently on 10mg bisoparol and 10mg apixiban a day and I won’t get too down I am just a bit fed up today but I will get over it

in reply to Cher17

Rhythm meds are prescribed in the hope that they will prevent or shorten episodes of AF. They include Amiodarone, Dronedarone, Flecainide, Propafenone, Sotalol and in the US Dofetilide. I believe Quinidine and possibly Procainamide are only used now by vets.

Rate control meds like beta blockers, calcium channel antagonists, and digoxin slow the rate of an episode.

FlapJack profile image
FlapJack

Flecainide is probably the most commonly used rhythm drug. Bisoprolol is a betablocker which helps to lower your heart rate, but rhythm drugs are used to get you into rhythm and then hopefully stay that way depending on how they are prescribed. They must only be used if prescribed by your EP.

Don’t be down, when you think about it, a CV effectively re-boots the heart. Unlike an ablation, nothing is done to change or modify its structure which is why they sometimes don’t last long but because your heart did convert, other options for treatment may be available for consideration.

Cher17 profile image
Cher17 in reply to FlapJack

Ah I see thank you for the information

LHDLondon profile image
LHDLondon

I would suggest calling your GP first. However if you cardio team are nearer and more proactive by all means call them. If you haven’t a response this morning then call 111.

When my CV failed, I had an Ablation procedure and when that didn’t work I had a pacemaker inserted a year ago. All in a space of two months. None of it as scary as it sounds.

Good luck.

Mike11 profile image
Mike11

Personally I think CVs are a waste of time as all they do is put off getting the proper treatment, be it drugs or ablation. I'd phone both and see which offer the best advice fastest.

Sean_C profile image
Sean_C

Hi Cher, sorry to hear you reverted back to AF so quickly. Best wishes....

I have had a different experience to Mike11 and am a firm believer that a CV can be a good option... provided it works for an extended duration of course, as it is a much less invasive intervention than an ablation. I had my 2nd CV in April this year and am still in sinus rhythm, and my first, two years ago now, lasted 5 months. In my case I could pinpoint the exact day and time I reverted back to AF, as the effects are so profound, and it was related to some unwise behaviour on my part. I decided to make some significant lifestyle changes to go with the 2nd CV and firmly believe that these have contributed to me staying in a normal rhythm for an extended period this time, and I hope that this continues. I realise that my view is contrary to many others on this forum, but I find it is a good idea to hear many different stories before determining your own path.

Best of luck, whatever they/you decide to do in terms of treatment.

Cher17 profile image
Cher17 in reply to Sean_C

I too would prefer CV I am disappointed it didn’t last longer however I did eat a particularly cheesy meal before it reverted and when I was younger and suffered badly with migraines cheese was devil food to me so it could be a connection I am overweight and did significant changes since I have been diagnosed so maybe I need to be harder on myself, I don’t drink or smoke so it does feel a bit like what’s the point but if it works I will do it lol but thank you for your opinion I am taking them all on board and hope your NSR lasts as it is 🙂

bennie06 profile image
bennie06 in reply to Sean_C

Snap... i also had my second conversion in April and still going strong. Perhaps the majority of posters here have been led down the ablation route because the conversion/chemical route didn't work.

Good luck and may our NSR long continue!

You may also like...